Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Albany, NY

August 3, 2017Columbia County, New York

NWS Albany, NY issued this special weather statement at Aug 3, 2017, 9:29 PM EDT for Columbia County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 9:29 PM EDT (01:29 UTC)
Expired
Aug 3, 2017, 10:15 PM EDT
In force
46 min
Issued by
NWS Albany, NY

County Columbia County, NY

The radar

The Albany radar (KENX), 45 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WWUS81 KALY 040129
SPSALY

Special Weather Statement
National Weather Service Albany NY
929 PM EDT THU AUG 3 2017

NYZ053-054-059>061-040215-
Eastern Columbia-Western Rensselaer-Eastern Greene-Western
Columbia-Eastern Rensselaer-
929 PM EDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA AND
SOUTHWESTERN RENSSELAER COUNTIES...

At 929 PM EDT, a strong thunderstorm was located over Kinderhook, or
near Chatham, moving northeast at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will be near...
  Nassau around 955 PM EDT. 
  Stephentown around 1010 PM EDT. 

Other locations impacted by this storm include Totem Lodge, East
Schodack, Stuyvesant Falls, Brookview, Chatham Center, Stuyvesant,
Van Hoesen Station, Jacks Corners, Hoag Corners and Millers Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4249 7336 4231 7367 4240 7382 4265 7365
      4252 7335
TIME...MOT...LOC 0129Z 216DEG 20KT 4238 7367 

$$

JVM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:26 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 3, 9:26 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Albany NY
926 PM EDT Thu Aug 3 2017

.SYNOPSIS...
Seasonably warm and humid air will be in place ahead of
a cold front that is expected to pass through Friday night into
Saturday morning. Showers and thunderstorms are in the forecast
ahead of the front, especially Friday night and Saturday morning.
Behind the front, milder and drier weather can be expected into
Sunday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 915 PM EDT, sub-severe thunderstorm activity continues
across the area with brief, heavy downpours and lightning. The
activity remains scattered at best with new activity mainly
south and east of Albany at this time. Some locations in
Southern Vermont, as well as Northern Hamilton county, received
2-3 inches of rainfall (radar/MRMS estimated) within a few hours
earlier this afternoon so will have to watch those areas closely
for additional rainfall overnight/tomorrow.

The forecast remains on track this evening as I kept chance
showers/storms in the grids overnight. Freshened up the hourly
temps and sent updates to NDFD and web servers.

Prev Disc...
As of 400 pm, pulse thunderstorms continue mainly across the
higher terrain. Activity has been rather tame thus far. While an
isolated stronger storm cannot be ruled out with small hail and
gusty winds, expect most of the activity to remain garden-
variety for the remainder of the evening as we lose diurnal
heating. SPC mesoanalysis indicates the highest SBCAPE of 2000
J/kg across the Adirondacks where midlevel lapse rates are a bit
steeper, which corresponds to the most widespread activity this
afternoon. Hi- res models still indicate the potential for a
few storms to migrate into the valleys late this afternoon into
the evening, so have kept chance PoPs in the forecast.

Showers and storms should diminish after sunset, but models
indicate potential for some activity to linger, especially
across our southern counties as upstream showers or storms could
work into the area. Models have backed off on this potential
somewhat, and forcing appears to be weak, so have capped PoPs at
slight/low chance. Moist southerly flow could result in some low
stratus developing toward morning again. Pockets of fog are
possible as well, especially over higher elevations or sheltered
valleys, but a slightly stronger gradient should mitigate fog
potential somewhat and did not include it in the grids. A fairly
mild night expected with lows mainly in the 60s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Friday into Saturday, a vigorous shortwave trough will cross the
Western Great Lakes and become negatively tilted as it passes
through the northeastern US. Midlevel winds will increase with
the approach of this system, spreading a good kinematic field
across a warm and moist airmass. However, severe weather
potential looks to be mitigated by timing, as the cold front and
best dynamics cross most of the forecast area Friday night at
the diurnal minimum. Convective potential is questionable during
the day Friday. While instability will build, forecast soundings
show potential for a capping inversion for much of the forecast
area. Forcing for ascent is also expected to be weak during the
daytime hours. The cap may be a little weaker over western
portions of our forecast area (i.e., Western Adirondacks and
Mohawk Valley), and the wind field will be a bit stronger.
Accordingly, this is the area that SPC has outlooked in a slight
risk for severe weather. This threat is conditional on the
development of thunderstorms, which is not even a sure bet given
the nebulous forcing. If storms are able to develop, NAM
forecast soundings at KRME show SBCAPE around 2000 J/kg with
deep-layer shear increasing to around 30 kt. Storm mode would
likely be multicellular or perhaps supercellular given good
directional shear. East of the area in the slight risk,
prospects for severe weather and even thunderstorms in general
appear limited, with only 30 PoPs during the daylight hours
Friday. Somewhat breezy with southerly winds gusting to near
15-20 kt at times.

Models are in decent agreement on the timing of the frontal
passage from around 09-15Z Saturday. Think the majority of the
precipitation will be along the front from 06-18Z. As stated
above, wind field becomes impressive with H925 winds increasing
to 30-40 kt, and deep-layer shear increasing to around 40-45 kt.
The problem is that models are indicating little to no
instability. There is always concern for a narrow cold frontal
rainband to mix some of the stronger winds to the surface, but
this is not a climatologically favorable time of year for that
to happen. Will refrain from enhanced wording given uncertainty.
Otherwise, very mild with strong southerly flow ahead of the
front with gusts to 20 kt remaining possible. Locally heavy
rainfall is possible, but progressive nature of the system will
limit flooding threat.

The front will continue crossing the forecast area Saturday
morning, resulting in precipitation likely continuing especially
for areas east of the Hudson. Some concern for severe weather if
the frontal timing is slowed a bit, but at this time it appears
that clouds and precip in advance of the front and the early
frontal timing precludes mention of severe weather at this time.
High pressure builds in in the wake of the front, resulting in a
drying trend from west to east during the afternoon. PWATs are
progged to drop from around 1.75 inches to around 0.75 behind
the front. Finally cooler Saturday night with lows in the 50s
and perhaps upper 40s in higher elevations. H850 temps drop to
near +7C Saturday afternoon/night, so could even see some lake
effect clouds/showers in the lee of Lake Ontario.

Dry airmass continues Sunday beneath zonal flow. Still slightly
cooler than normal and perhaps a bit breezy.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
High pressure will give way to increasing clouds Sunday night as a
low pressure system approaches the area. It should be fairly cool
overnight with temperatures in the 50s. Some light rain may develop
towards daybreak Monday, mainly south of I=90.

The Monday-Tuesday timeframe looks to be a soaker as a low pressure
system passes over southern New York and Long Island before lifting
up the New England coastline. This would keep our region in the
cool/stratiform area of rain associated with the system where 1-1.5
inches of rain is possible through Monday night, with some lingering
showers/drizzle on Tuesday as the upper trough passes overhead.
Temperatures will be unseasonably cool both days with highs
generally in the 60s on Monday and in the 60s/lower 70s on Tuesday.
It is quite possible that if it rains the entire day Monday, that
highs may remain in the lower/mid 60s, with even some 50s possible
across higher elevations. The record low maximum temperature for
Monday Aug 7 at KALB is 61 degrees (1976).

Tuesday night through Thursday morning should remain dry with high
pressure in control. A few spotty showers may still linger across
the high terrain Tuesday night with some clearing and sunshine
expected on Wednesday. Clouds will begin to increase on Thursday as
the flow turns out of the southwest ahead as the next low pressure
system. Showers will be possible within this moist, southwest flow
Thursday night and Friday. Temperatures will remain below normal,
with highs mainly in the 70s, and lows in the 50s to around 60.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Showers and thunderstorms have remained away from the terminals
thus far today, and the loss of diurnal heating should result in
the existing activity to diminish. A weak disturbance in the
southerly flow may bring some showers in the region especially
south and east of KALB/KPSF, but we have just kept VCSH groups
for now. MVFR/IFR patchy fog and low stratus will likely form
again at all the sites in the moist low-level flow and with
potential wet ground again. We have forecasted IFR conditions at
KPOU/KPSF/KGFL. Conditions should gradually improve to high
MVFR/VFR levels in the late morning.

Conditions should remain VFR for much of the day on Friday.
There is a nonzero potential for a shower or thunderstorm during
the afternoon, but probability is not high as the best forcing
remains to the west and there is expected to be a capping
inversion in place. Have placed a PROB30 in after 20Z for TSRA
potential.

The winds generally become light at 5 kt or less tonight.
Southerly winds will increase from the late morning into the
afternoon at 5 to 10 kt, with some gusts to near 20 kt possible
mainly at KALB.

Outlook...

Friday Night: High Operational Impact. Likely SHRA...TSRA.
Saturday: High Operational Impact. Likely SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: Low Operational Impact. Slight Chance of SHRA.
Monday: High Operational Impact. Likely SHRA.
Monday Night: Moderate Operational Impact. Likely SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA.

&&

.FIRE WEATHER...
Seasonably warm and humid conditions will prevail through
remainder of this week. Isolated to scattered thunderstorms are
possible Friday afternoon. Otherwise, it will be a bit breezy
with southerly winds possibly gusting to around 20-25 mph. RH
values will drop into the 55-65 percent range.

Widespread showers and thunderstorms, some containing
heavy rainfall, are expected Friday night into Saturday morning
as a cold front moves east across the region. Dry weather will
build in for Saturday afternoon into Sunday. Winds will turn
westerly and be a bit gusty to around 20 mph. RH values Sunday
will fall into the 40 to 55 percent range as a much drier
airmass builds in.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

&&

.HYDROLOGY...
Isolated to scattered thunderstorms are possible Friday
afternoon, with limited coverage mitigating heavy rainfall
threat.

However, widespread showers and thunderstorms, some containing
heavy rainfall, are expected Friday night into Saturday morning
as a cold front moves east across the region. Localized ponding
of water in low lying/poor drainage and urban areas will be
possible, but progressive nature of the system will limit the
flooding threat.

Dry weather will build in for Saturday afternoon and Sunday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson
NEAR TERM...Thompson/JVM
SHORT TERM...Thompson
LONG TERM...KL/JVM
AVIATION...Thompson/Wasula
FIRE WEATHER...Thompson
HYDROLOGY...BGM/Thompson
Hazardous weather outlook, Aug 3, 5:00 PM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
500 PM EDT Thu Aug 3 2017

CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-042100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
500 PM EDT Thu Aug 3 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York excluding the western
Adirondacks and Mohawk Valley, and for southern Vermont.

.DAY ONE...Tonight.

There is a chance of thunderstorms tonight. Severe weather is not
expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a marginal risk for severe thunderstorms late Friday
afternoon through Saturday morning, as a cold front moves across the
region. Damaging wind gusts would be the greatest potential hazard
from these thunderstorms, along with frequent cloud to ground
lightning strikes.

In addition, locally heavy rainfall could lead to ponding of
water in low lying, poor drainage and urban areas Friday night into
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NYZ032-033-038>040-082-042100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Fulton-
500 PM EDT Thu Aug 3 2017

This Hazardous Weather Outlook is for the western Adirondacks and
Mohawk Valley of east central New York.

.DAY ONE...Tonight.

There is a chance of thunderstorms tonight. Severe weather is not
expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a slight risk for severe thunderstorms late Friday
afternoon through Saturday morning, as a cold front moves across the
region. Damaging wind gusts would be the greatest potential hazard
from these thunderstorms, along with frequent cloud to ground
lightning strikes. Large hail and an isolated tornado cannot be ruled
out.

In addition, locally heavy rainfall could lead to ponding of
water in low lying, poor drainage and urban areas Friday night into
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 3, 4:23 PM EDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Albany NY
423 PM EDT THU AUG 3 2017

NYZ032-033-032115-
Northern Herkimer-Hamilton-
423 PM EDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND
NORTHEASTERN HERKIMER COUNTIES...

At 422 PM EDT, a strong thunderstorm was located 7 miles northeast of
Big Moose, or 15 miles northeast of Old Forge, moving northeast at 20
mph.

Winds of around 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  Forked Lake Public Campground around 505 PM EDT.
  Lake Eaton Campground around 515 PM EDT.

Other locations impacted by this storm include Hasbroucks, Nehasane,
Russian Lake, Little Rapids, Beaver River, Quaker Beach, Deerland,
Partlow, Keepawa and Woods.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4390 7435 4378 7484 4394 7495 4409 7461
      4410 7449
TIME...MOT...LOC 2022Z 244DEG 16KT 4390 7481

TAW
Special weather statement, Aug 3, 4:52 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Albany NY
452 PM EDT THU AUG 3 2017

VTZ014-015-032145-
Eastern Windham-Western Windham-
452 PM EDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WINDHAM COUNTY...

At 452 PM EDT, a strong thunderstorm was located near Newfane, or
near Townshend, moving northeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Townshend around 500 PM EDT.
  Putney around 515 PM EDT.
  Westminster around 530 PM EDT.
  Bellows Falls and Westmoreland around 535 PM EDT.

Other locations impacted by this storm include South Newfane, Goose
City, East Dummerston, East Putney, Williamsville, East Dover, Four
Corners, Dummerston Center, Putney Station and Harmonyville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4311 7244 4308 7244 4305 7247 4300 7244
      4300 7246 4297 7247 4296 7252 4295 7253
      4292 7252 4290 7253 4288 7255 4286 7256
      4281 7278 4295 7290 4314 7245 4314 7244
      4312 7243
TIME...MOT...LOC 2052Z 239DEG 19KT 4294 7267

JVM
Special weather statement, Aug 3, 5:47 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Albany NY
547 PM EDT THU AUG 3 2017

VTZ013>015-032245-
Eastern Windham-Western Windham-Bennington-
547 PM EDT THU AUG 3 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BENNINGTON AND SOUTHERN WINDHAM COUNTIES...

At 546 PM EDT, strong thunderstorms were clustered near Wilmington,
or 10 miles southeast of Stratton, moving northeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Newfane around 610 PM EDT.
  Townshend around 615 PM EDT.

Other locations impacted by this storm include South Newfane, Goose
City, East Dummerston, Williamsville, Whitingham, East Dover, Four
Corners, Dummerston Center, Putney Station and Harmonyville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4296 7252 4295 7253 4290 7253 4275 7291
      4288 7304 4311 7266 4296 7251
TIME...MOT...LOC 2146Z 227DEG 21KT 4291 7281

JVM
Special weather statement, Aug 3, 7:58 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Albany NY
758 PM EDT THU AUG 3 2017

NYZ039-040-048>050-040045-
Southern Fulton-Eastern Schenectady-Western
Schenectady-Montgomery-Southern Saratoga-
758 PM EDT THU AUG 3 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
SCHENECTADY...SOUTHEASTERN FULTON AND SOUTHEASTERN MONTGOMERY
COUNTIES...

At 757 PM EDT, strong thunderstorms were clustered near Tribes Hill,
or near Fonda, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Tribes Hill around 810 PM EDT.
  Fort Johnson around 820 PM EDT.
  Amsterdam around 830 PM EDT.
  Hagaman around 840 PM EDT.
  Pattersonville-Rotterdam Junction and Rotterdam Junction around
  845 PM EDT.

Other locations impacted by this storm include Auriesville,
Charleston, Hoeseville, Fultonville, Hoffmans, Church Corners,
Honeywell Corners, Stairs Corners, Rockwell Corners and Scotch Bush.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4306 7410 4283 7403 4279 7425 4280 7426
      4278 7429 4278 7440 4295 7445
TIME...MOT...LOC 2357Z 256DEG 13KT 4289 7433

JVM
Special weather statement, Aug 3, 8:00 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Albany NY
800 PM EDT THU AUG 3 2017

NYZ033-042-040045-
Hamilton-Northern Warren-
800 PM EDT THU AUG 3 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HAMILTON AND
NORTHWESTERN WARREN COUNTIES...

At 800 PM EDT, strong thunderstorms were clustered near Speculator,
moving northeast at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of central Hamilton
and northwestern Northern Warren Counties, including the following
locations: Sled Harbor, Sodom, Bakers Mills, Perkins Clearing, West
Canada Lakes, Edwards Hill, Christian Hill, Caswell Lake and North
River.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4378 7408 4355 7392 4343 7474 4361 7479
TIME...MOT...LOC 0000Z 241DEG 11KT 4357 7427

JVM
Special weather statement, Aug 3, 9:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
929 PM EDT THU AUG 3 2017

NYZ053-054-059>061-040215-
Eastern Columbia-Western Rensselaer-Eastern Greene-Western
Columbia-Eastern Rensselaer-
929 PM EDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA AND
SOUTHWESTERN RENSSELAER COUNTIES...

At 929 PM EDT, a strong thunderstorm was located over Kinderhook, or
near Chatham, moving northeast at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will be near...
  Nassau around 955 PM EDT.
  Stephentown around 1010 PM EDT.

Other locations impacted by this storm include Totem Lodge, East
Schodack, Stuyvesant Falls, Brookview, Chatham Center, Stuyvesant,
Van Hoesen Station, Jacks Corners, Hoag Corners and Millers Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4249 7336 4231 7367 4240 7382 4265 7365
      4252 7335
TIME...MOT...LOC 0129Z 216DEG 20KT 4238 7367

JVM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:00 PM EDTSpecial Weather StatementALYHamilton45 min
Aug 4, 10:23 AM EDTSpecial Weather StatementALYDutchess37 min
Aug 4, 1:03 PM EDTSpecial Weather StatementALYHerkimer42 min
Aug 4, 1:19 PM EDTSpecial Weather StatementALYFulton41 min
Aug 4, 1:36 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga39 min
Aug 4, 1:50 PM EDTSpecial Weather StatementALYHamilton, Herkimer55 min
Aug 4, 2:23 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga67 min
Aug 4, 3:04 PM EDTAreal Flood AdvisoryALYFulton, Saratoga116 min
Aug 4, 3:34 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga, Warren56 min
Aug 4, 3:42 PM EDTSpecial Weather StatementALYGreene48 min
Aug 4, 4:10 PM EDTSpecial Weather StatementALYSaratoga35 min
Aug 4, 4:12 PM EDTSpecial Weather StatementALYFulton48 min
Aug 4, 4:19 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer56 min
Aug 4, 4:38 PM EDTSpecial Weather StatementALYWashington52 min
Aug 4, 4:46 PM EDTFlash Flood WarningALYFulton, Saratoga119 min
Aug 4, 4:49 PM EDTSpecial Weather StatementALYGreene41 min
Aug 4, 5:05 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington55 min
Aug 4, 5:14 PM EDTSpecial Weather StatementALYWarren46 min
Aug 4, 5:18 PM EDTSpecial Weather StatementALYHamilton57 min
Aug 4, 5:28 PM EDTSpecial Weather StatementALYAlbany47 min
Aug 4, 5:46 PM EDTSpecial Weather StatementALYHamilton44 min
Aug 4, 6:07 PM EDTSevere Thunderstorm WarningALYHamilton38 min
Aug 4, 6:24 PM EDTSpecial Weather StatementALYFulton, Montgomery51 min
Aug 4, 6:52 PM EDTSpecial Weather StatementALYHerkimer38 min
Aug 4, 7:02 PM EDTSpecial Weather StatementALYFulton43 min
Aug 4, 7:17 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer58 min
Aug 4, 7:22 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren53 min
Aug 3, 8:15 PM EDTAreal Flood AdvisoryALYWindham3 hr
Aug 3, 8:17 PM EDTAreal Flood AdvisoryALYBennington, Windham3 hr
Aug 4, 3:30 PM EDTSpecial Weather StatementALYBerkshire30 min
Aug 4, 11:58 AM EDTSpecial Weather StatementALY47 min
Aug 4, 12:46 PM EDTSpecial Weather StatementALY29 min
Aug 4, 1:36 PM EDTSpecial Weather StatementALY24 min
Aug 4, 1:41 PM EDTSpecial Weather StatementALY64 min
Aug 4, 2:47 PM EDTSpecial Weather StatementALY43 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.